# SDR 96ZZZX5941

- Difficulty date: November 9, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9749C
- Make and model: Hiller UH-12E
- Aircraft serial: 2146
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Bolt
- Part number: AN520A
- Condition: Failed
- Location: Tail Boom Attach
- Stage of operation: EX
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

IN CLIMB-OUT FROM LOG LANDING WITH EXT LOAD AT AN ALT OF APPROX 400 FEET AND 69.5 PSI TORQ, PILOT HEARD A 'BANG' FOLLOWED BY A HIGH FREQ VIBR.  AFTER CHECKING ALL INST (NORMAL) PILOT JETTISONED EXT LOAD AND LONG LINE.  PILOT EXECUTED A PRECAUTIONARY LANDING TO THE LOG LANDING WITHOUT INCIDENT.  HELICOPTER INSP AFTER SHUT DOWN DISCOVERED BOTH UPPER LT HAND TAIL BOOM TO FUSELAGE ATTACH BOLTS BROKEN.  REPLACED ALL TAIL BOOM ATTACHMENT BOLTS (6 EA), 5 INCH DRIVE SHAFT, SLIDER COUPLING AND ENG TO TRANSMISSION DRIVE SHAFT.  NOTE - THOROUGH INSP OF ACFT AND DYE PENETRANT INSP OF ATTACHMENT FITTINGS DID NOT TURN UP ANY DAMAGE TO THE AIRFRAME OR ENG MOUNTS.  A/C TEST FLIGHT CHECKED GOOD.
